Doctors Lounge - Cardiology AnswersBack to Cardiology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/20/2017.
Forum Name: Miscellaneous Cardiology Topics
|julie628 - Tue Mar 04, 2008 1:34 pm||
im worried sick - went to GP for echocardiogram results and he told me i have 2 leaking heart valves and sent me away with Bisopropol 2.5mg to be taken once a day and thats it. No follow up from consultant, but Gp wants to see me in 2 weeks to see how im getting on with Beta Blockers. He said its nothing to worry about but im making myslef ill with worry over this. Blood pressure and pulse both fine, the only symptoms i have are my heart pounds in my chest when i go to bed at night and this keeps me awake, and all through the day and evening ive got a strange dry gurgling feeling in my chest. Hoping someone can put my mind at rest on this.
|Dr. A. Madia - Fri Mar 28, 2008 7:28 am||
Echocardiogram is a very sensitive test. The doppler aspect of the test can pick up very minute amount of flow reversal from the velve sites. Even the process of a valve closure during a cardiac cycle will push a little volume of blood back, this is known a 'closing volume regurgitation' which is actually no regurgitation at all.
Having said that, many times a trivial regurgitation from the valves IS actually seen on doppler interrogation which is of no consequence. In your case, since you have been prescribed a beta blocker after the Echo result, the likely diagnosis is a condition called Mitral Valve Prolapse. Here the leaflets of the valve are a little longer than necessary, and they skid against each other when they close. This condition is entirely innocent and has no major consequences. It is associated with small 'leakage' in the valve.
So my advice, rest assured, there is nothing wrong with your heart. Keep taking your beta blocker and report back to your GP when you are called.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.